Rogaine, clobetasol, plaquenil or steroid injections?

Okay so after reading a vast amount of your blogs I have come to a conclusion. It seems there is no simple answer as to what works best for people suffering with FFA. I started using Rogaine back in February 2013. This was before my doctor started treating me for FFA. Once I had seen my doctor she put me on Clobetasol cream. I know Rogaine take about 5 to 6 months too see any results. I just noticed a few days ago that I started getting very small hairs growing mostly on the sides of my head.

So here is my question. Do I continue with the Clobetasol cream once a day or do I go back to Rogaine. It has been a month since I stopped using it. I have read on some of your blogs that mens Rogaine works better. I know when I see my dermatologist in October she wanted to start injections. The Plaquenil meds scare me the most. Side effects seem scary. What has worked best for anyone out there?

Also I have heard many people talking about itching and burning. Is this from the medication or FFA? I used to have an itchy scalp which my doctor had given me shampoo's to use. Now that I have FFA the itching has stopped. I believe this is all part of the condition. It seems you get the itching and scaling first than FFA. Oh well. Does anyone have any advice?

Still Hopefull.

Views: 4894

Comment by Starr on September 13, 2013 at 11:40am
Comment by LittleRhody on September 13, 2013 at 9:52pm

Thanks everyone for all of your feedback. It has been very helpful. I am still up in the air. I'm thinking I just want to not try anything else at this point. It seems like nothing is going to work. I guess I just have to hold on and believe in my heart that I can fully accept myself for what and who I am as a person. At this point I am doing a pretty good job of masking my hair loss. I don't know how much longer I will be able to do this. It seems like the hair just keeps coming out. I guess if I just tell my friends and family what I am dealing with then there will be lest judgement. Signed still hopeful.

Comment by Barbara on September 14, 2013 at 8:05am
I just had to stop DPCP due to having a systemic reaction (itching and rash all over). I do have the start of some regrowth on my head. My doctor told me to use Clobetasol at night followed right after by men's Rogaine. Thought you might want to know that you could try this combination. Hope this helps!
Comment by Ellyn on September 14, 2013 at 6:05pm

Congrats LittleRhody - acceptance is a big step and even bigger step telling friends and family what is happening - they will be more supportive than you could ever have imagined
(and will probably tell you their horror stories that they have kept hidden for years!)All the best.

Comment by LittleRhody on September 16, 2013 at 8:43am

Thanks Barbara and Ellyn. Joining Alopecia World has really helped. Talking with women in the same circumstance has been enlightening. Maybe I will try the mens Rogaine. I have tried the womens rogaine but I stopped after 5 months because I started using Clobetasol. I did not know you could use both. Thanks again.


You need to be a member of Alopecia World to add comments!

Join Alopecia World




Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World. It's hair loss support at its best!

© 2018   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service